MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL WAVEONE GOLD PRIMARY 3-FILE STER 21MM; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL WAVEONE GOLD PRIMARY 3-FILE STER 21MM; FILE, PULP CANAL, ENDODONTIC
Catalog Number A0753221G0P03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 10/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a waveone gold primary 3-file ster 21mm file broke during use.The outcome of this event is unknown as of this mdr.Further information requested.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Additional information received that not all the broken parts were retrieved from the patient's mouth and there is further medical/surgical treatment planned.There is no injury to the patient.Additional information received after the above information that additional dental treatment of rct was done to the affected tooth with another set of files.Investigation: summary: two waveone gold primary files 25mm were returned in loose.The two files are both broken at the tip of the active part (torque or fatigue + torque).No material defect was found during analysis of the rupture patterns.No unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1770506).Root causes are not identified.We will track this kind of event and monitor the trend.For information, we noted that the files has no red abs ring.Rings were voluntarily removed (tool marks are visible in the empty grooves).We suspect the customer to have removed the abs rings to be able to reuse the files which would constitute a misuse.Indeed, waveone gold files are single use instruments whose abs ring is intended to prevent any reuse by expanding in case of sterilization of the instrument.

Brand Name
WAVEONE GOLD PRIMARY 3-FILE STER 21MM
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key18181107
Report Number8031010-2023-00873
Device Sequence Number7717486
Product Code EKS
UDI-Device IdentifierD716WGPRIME211
UDI-PublicD716WGPRIME211
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA0753221G0P03
Device Lot Number1770506
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/13/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown